Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2022, 6:05 PM CDT for Laclede County, Pulaski County, Texas County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2022, 6:05 PM CDT (23:05 UTC)
- Expired
- May 14, 2022, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
390
WUUS53 KSGF 142305
SVRSGF
MOC105-169-215-142345-
/O.NEW.KSGF.SV.W.0091.220514T2305Z-220514T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
605 PM CDT Sat May 14 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Laclede County in southwestern Missouri...
Southwestern Pulaski County in central Missouri...
Northwestern Texas County in south central Missouri...
* Until 645 PM CDT.
* At 605 PM CDT, a severe thunderstorm was located 10 miles west of
Fort Leonard Wood, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southwestern Fort Leonard Wood... Plato...
Competition... Lynchburg...
Dry Knob... Falcon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9249 3748 9257 3772 9252 3771 9221
3748 9213
TIME...MOT...LOC 2305Z 024DEG 4KT 3766 9234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rothstein1 follow-up statement
184
WWUS53 KSGF 142309
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
609 PM CDT Sat May 14 2022
MOC105-169-215-142345-
/O.CON.KSGF.SV.W.0091.000000T0000Z-220514T2345Z/
Laclede MO-Pulaski MO-Texas MO-
609 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN LACLEDE...SOUTHWESTERN PULASKI AND NORTHWESTERN
TEXAS COUNTIES...
At 609 PM CDT, a severe thunderstorm was located 10 miles west of
Fort Leonard Wood, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southwestern Fort Leonard Wood... Plato...
Competition... Lynchburg...
Dry Knob... Falcon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9249 3748 9257 3772 9252 3771 9221
3748 9213
TIME...MOT...LOC 2309Z 024DEG 4KT 3766 9234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:53 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 14, 2:53 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 253 PM CDT Sat May 14 2022 Key Messages: 1. Isolated severe storms today, mainly southeast of Springfield. 2. Severe thunderstorm potential continues to increase Sunday. 3. Additional thunderstorm chances Tuesday through Thursday of next week. Wetter pattern next weekend? .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat May 14 2022 Isolated to scattered thunderstorms will continue into this evening mainly along and east of Highway 65 and along and south of Interstate 44. Looking at a high CAPE (4,000-5,000 J/kg SBCAPE) and low shear (20-25 kts Effective Shear) setup, resulting in potential for pulse isolated severe storms with 1 inch hail and 60 mph winds. Could also see an isolated flooding risk if storms train. Conditions look quiet tonight, but pay attention to the long term discussion for severe potential during the day Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 245 PM CDT Sat May 14 2022 SPC has upgraded the Sunday severe weather outlook to an Enhanced risk across most of the area. Certainly agree with this as models show convection along a cold front and associated with a shortwave growing upscale as it moves into the area from the northwest in the mid morning. There is uncertainty on exact timing, but models are in greater agreement than previous runs. Highest confidence is in the damaging wind threat with bowing segments developing along the front. The southwestern CWA could see an increased hail threat if convection develops along outflow during the early to mid afternoon with peak instability, which it is currently expected to do. We could see 3,000-4,000 J/kg of SBCAPE and moderate shear over the SW, but the main question for hail potential is with storm mode at that time. For now will advertise 70 mph winds and 1 inch hail, but may need to increase the hail size to as high as maybe 2 inches if confidence in discrete storm modes materialized over the southwest. The tornado threat is very low, but not zero. Minor flooding will be possible where storms train or persist. The severe threat should end by early to mid evening. Temperatures will be cooler Sunday where convection moves in earlier, but much of the area should see cooler highs in the 70s on Monday and Tuesday. Otherwise, expect highs in the 80s for the rest of the long term. Additional rounds of showers and storms will be possible Monday night into Wednesday night. There may be a more significant pattern change next weekend into early next week as an upper trough moves into the region. If this does occur, look for wetter and cooler weather. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1207 PM CDT Sat May 14 2022 Isolated to scattered thunderstorms are expected mainly east of KSGF and KBBG from mid afternoon into the evening today. Could see storms impact KBBG and KSGF, but potential is too low at KSGF and include in the forecast and at KBBG warrants a vicinity mention. Models are increasingly showing a complex of thunderstorms moving through the area on Sunday. There will be potential for strong to severe storms with these. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, May 14, 3:51 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 PM CDT Sat May 14 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 PM CDT Sat May 14 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Isolated to scattered thunderstorms will continue into this evening, mainly along/south of I-44 and along/east of Highway 65. A few of these storms will be strong to severe with 1-1.5 inch hail and 60 mph winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A more significant round of showers and thunderstorms is expected Sunday. Severe storms and minor flooding are possible with this round. Currently the primary severe risks are damaging winds and large hail. Thunderstorms are possible Tuesday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, May 14, 5:30 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
530 PM CDT Sat May 14 2022
MOZ091-095-096-142315-
Douglas MO-Webster MO-Christian MO-
530 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern
Webster, northwestern Douglas and northeastern Christian Counties
through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diggins, or 13 miles northwest of Ava, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour... Fordland...
Diggins... Elkhead...
Bruner... Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9282 3697 9292 3702 9305 3709 9299
3719 9293 3716 9271
TIME...MOT...LOC 2230Z 030DEG 12KT 3708 9286
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RothsteinLocal storm report, May 14, 5:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NW KISSEE MILLS 36.69N 93.06W
05/14/2022 U1.00 INCH TANEY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 14, 5:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 6 ENE DOGWOOD 37.06N 92.72W
05/14/2022 DOUGLAS MO PUBLIC
TREE DOWN ON HWY K. BLOCKING BOTH LANES.
TIME ESTIMATED.
&&
DSALocal storm report, May 14, 5:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 6 SW MANSFIELD 37.04N 92.64W
05/14/2022 E1.50 INCH DOUGLAS MO AMATEUR RADIO
PICTURED RELAYED VIA EMAIL.
&&
DSASpecial weather statement, May 14, 5:59 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
559 PM CDT Sat May 14 2022
MOZ104-142330-
Taney MO-
559 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Taney
County through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Forsyth, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Taneycomo... Bull Shoals Lake...
Forsyth... Kissee Mills...
Rockaway Beach... Ozark Beach...
Powersite... Edgewater Beach...
Protem...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 9315 3671 9292 3650 9285 3650 9317
TIME...MOT...LOC 2259Z 358DEG 13KT 3657 9306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RothsteinLocal storm report, May 14, 6:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 SW MANSFIELD 37.04N 92.65W
05/14/2022 E1.00 INCH DOUGLAS MO AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL. NORTH OF AVA.
RELAYED BY EMAIL.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 46 min |
| May 13, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 44 min |
| May 13, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 38 min |
| May 13, 7:58 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 4 hr |
| May 13, 8:22 PM CDT | Special Weather Statement | SGF | Howell | 38 min |
| May 13, 8:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 44 min |
| May 13, 8:59 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
| May 13, 9:04 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| May 13, 9:17 PM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| May 13, 9:25 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 4 hr |
| May 13, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 46 min |
| May 14, 2:24 AM CDT | Areal Flood Advisory | SGF | Dent, Howell, Oregon, Shannon, Texas | 6 hr |
| May 14, 3:43 AM CDT | Special Weather Statement | SGF | Stone | 32 min |
| May 14, 2:47 PM CDT | Special Weather Statement | SGF | Ozark | 28 min |
| May 14, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 39 min |
| May 14, 3:07 PM CDT | Special Weather Statement | SGF | Taney | 38 min |
| May 14, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 53 min |
| May 14, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 52 min |
| May 14, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 44 min |
| May 14, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 29 min |
| May 14, 4:13 PM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| May 14, 4:28 PM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| May 14, 4:42 PM CDT | Special Weather Statement | SGF | Texas | 48 min |
| May 14, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 44 min |
| May 14, 4:58 PM CDT | Special Weather Statement | SGF | Webster | 32 min |
| May 14, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 28 min |
| May 14, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| May 14, 5:21 PM CDT | Special Weather Statement | SGF | Pulaski | 24 min |
| May 14, 5:30 PM CDT | Special Weather Statement | SGF | Webster | 45 min |
| May 14, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| May 14, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 29 min |
| May 14, 5:59 PM CDT | Special Weather Statement | SGF | Taney | 31 min |
| May 14, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 41 min |
| May 14, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 28 min |
| May 14, 6:28 PM CDT | Special Weather Statement | SGF | Taney | 32 min |
| May 14, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.